Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 412, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 3, 2003, 8:47 AM CDT for Saline County, Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2003, 8:47 AM CDT (13:47 UTC)
- Expired
- Aug 3, 2003, 9:35 AM CDT
- In force
- 48 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Saline County, AR
The radar
The Little Rock radar (KLZK), 43 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2892 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:37 AM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, Aug 3, 3:37 AM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 337 AM CDT SUN AUG 3 2003 FORECAST CONCERNS: TIMING AND EXTENT OF RAIN CHANCES AND EFFECTS ON TEMPS. RATHER BENIGN WX ACRS THE FA EARLY THIS MRNG WITH JUST SOME ISOLD SHOWERS DVLPG ATTM. ADDITIONAL CONVECTION HAS BEEN DVLPG THE LAST FEW HRS OVR ERN OK AND IF TRENDS CONT...SOME OF THIS ACTIVITY COULD AFFECT MY WRN ZNS LATER THIS MRNG. CURRENTLY HAVE HIGHEST POPS TODAY IN THE W...WITH LESSER CHCS FURTHER EWD. MODELS RMN CONSISTENT WITH KEEPING A NWLY FLOW ALOFT ACRS THE MID-SOUTH IN THE SHORT TERM. A SERIES OF SHRTWVS WL CONT TO DROP SEWD ACRS THE FA RESULTING IN CONTD CHCS OF SHRA/TSRA. PLAN TO KEEP POPS IN THE CHC CAT THRU MON OVER THE FA AS TIMING OF UPPER ENERGY AND POP PLACEMENT ALWAYS A PROBLEM IN THIS PATTERN. TRENDED TOWARD THE ETA SOLUTION FOR THIS FCST AS GFS APPEARS TO BE SUFFERING FROM SOME CONVECTIVE FEEDBACK ISSUES. IN THE EXTENDED...LATEST GFS RUN STILL INDCG A CDFNT WORKING ACRS AR ON WED. CURRENT FCST HAS A GOOD HANDLE ON THIS. ALL THE LONGER RANGE GUIDANCE STILL SHOWING WRN U.S. UPPER RDG BUILDING EWD LATER IN THE WEEK. THIS WILL RESULT IN WARMER TEMPS AND LTL IF ANY RAIN CHCS. NO SIG CHANGES MADE TO THE GRIDS. ..44.. .LZK...NONE.
Hazardous weather outlook, Aug 3, 5:00 AM CDT, 3 hours 47 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO WESTERN AND PORTIONS OF CENTRAL ARKANSAS LATER THIS MORNING. ALSO...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY OVER CENTRAL AND SOUTHERN ARKANSAS THIS AFTERNOON. SOME THUNDERSTORMS THAT DEVELOP TODAY WILL BE CAPABLE OF REACHING SEVERE LIMITS. THE PRIMARY THREAT WITH ANY SEVERE THUNDERSTORMS THAT DEVELOP TODAY WILL BE LARGE HAIL AND DAMAGING WINDS. AT THIS TIME...IT APPEARS THE TORNADO THREAT WILL BE MINIMAL. ATMOSPHERIC MOISTURE IS ABUNDANT THIS MORNING...AND WINDS ARE NOT VERY STRONG. THUS...BRIEF HEAVY RAINFALL WILL ALSO BE A CONCERN WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UPPER LEVEL IMPULSE WILL AFFECT ARKANSAS LATE MONDAY INTO TUESDAY. THIS WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. SHOWERS AND THUNDERSTORMS ARE ALSO A POSSIBILITY ON WEDNESDAY...AS A COLD FRONT MAKES ITS WAY ACROSS THE NATURAL STATE. SEVERE THUNDERSTORMS DURING THESE PERIODS ARE A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 57
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:02 AM CDT | Severe Thunderstorm Warning | LZK | Newton | 48 min |
| Aug 3, 8:53 AM CDT | Severe Thunderstorm Warning | LZK | Newton, Searcy | 47 min |
| Aug 3, 8:59 AM CDT | Severe Thunderstorm Warning | LZK | Newton, Searcy | 41 min |
| Aug 3, 9:25 AM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 50 min |
| Aug 3, 9:45 AM CDT | Severe Thunderstorm Warning | LZK | Stone | 45 min |
| Aug 3, 10:09 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne | 46 min |
| Aug 3, 10:54 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 36 min |
| Aug 3, 11:32 AM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 53 min |
| Aug 3, 6:51 PM CDT | Severe Thunderstorm Warning | LZK | Fulton | 39 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.